Virginia, 2015Flood in Virginia, July 18, 2015
July 18, 2015 · NWS AKQ · 1 event in 1 county or zone
Isolated slow-moving thunderstorms associated with a trough of low pressure produced heavy rain which caused some flooding across portions of central and eastern Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated slow-moving thunderstorms associated with a trough of low pressure produced heavy rain which caused some flooding across portions of central and eastern Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 18, 7:21 PM EST, 39 minutes earlier.
Area forecast discussion, Jul 18, 7:21 PM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
821 PM EDT SAT JUL 18 2015
.SYNOPSIS...
A TROUGH OF LOW PRESSURE MOVES TO THE COAST THIS EVENING...THEN
LINGERS THERE THROUGH MONDAY AS HIGH PRESSURE REMAINS NEARLY
STATIONARY ACROSS THE SOUTHEASTERN STATES. A COLD FRONT
APPROACHES FROM THE WEST LATE TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
SFC TROUGH AND S/W ALOFT MOVING SLOLY ACRS THE FA THIS AFTN. THE
S/W IS EVIDENT ON SATL DIVING ESE FM NW VA. AREA OF MNLY SHRAS FAR
NNE AREAS SO FAR THIS AFTN...STRONGER TSTMS NR/S OF THE VA-NC
BORDER (FM ABT AVC-RDU). PLENTY OF MOISTURE ACRS THE RGN...W/
DEWPTS THIS AFTN HOVERING IN THE L/M70S. CLDS MOVING INTO THE RGN
FM THE WNW HAVE HELPED TO KEEP TEMPS DOWN ACRS MOST OF THE FA SO
FAR THIS AFTN. DIFFERING IDEAS ON HI RES MDL REFLECTIVITY INTO
THIS EVE. ALL DEVELOP DECENT COVERAGE OF PCPN ACRS CNTRL/SRN INTO
SE VA/NE NC THROUGH ABT 00-03Z/19. WILL HANG ONTO POPS 30-40%
THOSE AREAS...20% MOST ELSW.
S/W ALOFT WEAKENS MOVING OFF THE CST TNGT...WHILE SFC TROUGH
LINGERS OVR THE FA. XPCG ANY CONVECTION THIS EVE TO WANE/SHIFT E.
OTRW PARTLY CLOUDY...W/ LO TEMPS IN THE L/M70S.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
LARGE/STRONG AREA OF HI PRES ALOFT RMNS ANCHORED INVOF LWR MS
VLY/SRN PLAINS THROUGH TUE. MDATLC IN WNW FLO ALOFT WHICH DOES
STRENGTHEN BY LT TUE. BEFORE THEN...HOT WX TO DOMINATE ACRS THE
FA. SFC TROUGH LINGERS INVOF CNTRL OR ERN VA/INTERIOR NE NC ON
SUN. ALG/W OF THAT TROUGH XPCG THE BEST SHOT AT HIGHEST TEMPS ON
SUN. NOT A GOOD SETUP FOR SFC DEWPTS TO LWR/MIX OUT SUN AFTN...AND
W/ RECENT WET SPELL...NOT XPCG SGFNT DROP IN DEWPTS. NOTING THE
POCKET OF HEAT INDICES THIS AFTN AOA 105F INVOF WRN OH VLY...AND
IN WLY FLO...THAT AIR SHOULD BE SPREADING INTO THE RGN BY SUN
AFTN. H85 TEMPS INLAND FCST TO RISE TO 21-22C...LEADING TO
WIDESPREAD HI TEMPS IN THE M/U90S. COMBINATION OF THOSE
TEMPS...AND DEWPTS IN THE L/M70S RESULT IN AFTN HEAT INDICES AT OR
SLGTLY ABV 105F. CLOSER TO THE CST...XPCG HEAT INDICES AVGG JUST
BLO THAT LEVEL. SO WITH THAT IN MIND...RAISING HEAT ADVISORY FOR
AREAS OF INTERIOR ERN/CNTRL/SRN VA AND NORTHAMPTON/HERTFORD
COUNTIES IN NE NC. WILL CONT HIGHLIGHTING HEAT INDICES AOA 100F
NR THE CST IN THE HWO.
KEPT LO CHC DIURNAL POPS SUN (HIGHEST JUST INLAND DUE TO
SEABREEZE AND OUTFLOW BNDRY CONVERGENCE). WARM/HUMID AND PARTLY
CLOUDY SUN NGT W/ LO TEMPS MNLY IN THE M/U70S. A WEAKENING BNDRY
APPRCHS FROM THE WNW MON AFTN...AND ALONG WITH A LEADING/REMNANT
SFC TROF AHEAD OF IT INVOF FA...MAY BE ENOUGH TO KICK OFF MNLY
ISOLD STMS LT IN THE DAY. TEMP GUID SUGGESTS A LARGER PORTION OF
THE FA WILL HAVE HI TEMPS IN THE M/U90S (AND PTNTLLY WILL NEED
HEAT ADVISORY...INCLUDING THOSE AREAS NOT IN THE ONE ISSUED FOR
SUN).
BY TUE...HI PRES ALOFT SHIFTS SLGTLY W ACRS THE SRN PLAINS...AND
NW FLO ALOFT INTENSIFIES. CDFNT IN THAT DEEPENING NW FLO WILL BE
APPROACHING TUE AFTN/EVE...AND COULD TRIGGER STMS...ESP N AND W.
ANOTHER DAY W/ HI TEMPS FM THE M/U90S...AND A PSBL NEED FOR HEAT
ADVISORIES (ESP FM AVC-RIC-WAL ON SE).
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
A FRONTAL BOUNDARY IS EXPECTED TO STALL ACROSS NE NC TUESDAY NIGHT
THROUGH AT LEAST FRIDAY. MEANWHILE...THE UPPER LEVEL RIDGE OVER
THE SRN U.S. RETROGRADES WWD AS A LONGWAVE TROUGH RESIDES OVER
SERN CANADA DURING THIS SAME TIMEFRAME. THIS WILL TRANSLATE INTO A
PERIOD OF UNSETTLED WEATHER FOR THE MID ATLANTIC REGION AS A
SERIES OF WEAK SHORTWAVES CROSS THE AREA IN W-NW FLOW ALOFT...
INTERACTING WITH THE STALLED BOUNDARY ACROSS NE NC. THE MAIN FOCUS
FOR CONVECTION WILL LIKELY BE ACROSS SE VA/NE NC NEAR THE STALLED
BOUNDARY...PRIMARILY DURING THE AFTN/EVENING HOURS. LONG RANGE
MODELS HINT AT TROUGHING AND POSSIBLY A MORE SUBSTANTIAL SHORTWAVE
DIGGING OVER THE OH/TN VALLEY INTO THE PIEDMONT OF VA/NC/SC ON
FRIDAY...HOWEVER THE BULK OF PRECIP MAY STAY SHUNTED SOUTH AND
WEST OF THE AREA. STILL FAR OUT IN THE EXTENDED FORECAST PERIOD...
SO WILL LEAN MORE TWD A CLIMO POP FORECAST GOING INTO THE
DAY 7/8 TIMEFRAME.
HIGH TEMPERATURES WEDNESDAY THROUGH FRIDAY WILL BE CLOSE TO
SEASONAL NORMALS WITH READINGS IN THE UPPER 80S TO LOWER 90S
(MID 80S AT THE BEACHES). LOW TEMPERATURES TUESDAY NIGHT THROUGH
FRIDAY NIGHT WILL GENERALLY BE 70-75 DEGREES...A TAD WARMER AT THE
IMMEDIATE COAST.
&&
.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
TSTMS ACROSS SOUTHEAST VIRGINIA IMPACTED ORF EARLY THIS EVENING AND
HAVE MOVED TO THE EST. TSTMS ARE EXPECTED AT PHF WITHIN THE FIRST
COUPLE OF HOURS OF THE TAF PERIOD. LIGHT RAIN AT ECG WAS THE REMNANT
OF TSTMS THAT MOVED IN FROM THE WEST. OUTFLOW BOUNDARY FROM THESE
STORMS MOVED NORTHWEST AND WAS CROSSING RIC JUST PRIOR TO 00Z. A FEW
SHOWERS HAVE DEVELOPED ALONG THIS BOUNDARY SO HAVE VCSH AT RIC
THROUGH 02Z.
SOME MVFR VSBYS ARE PSBL EARLY SUNDAY MORNING AND MENTIONED AT ORF
AND SBY. MOS HAS IFR AT SBY BUT THESE FCSTS HAVE BEEN COMMON
RECENTLY AND NOT VERIFYING. CONDITIONS SHOULD BE VFR AT ALL THE TAF
SITES BY MID MORNING. MAINLY DRY WEATHER IS EXPECTED SUNDAY WITH
LIMITED CONVECTION. A FEW STORMS MAY DEVELOP NEAR SEA BREEZE
BOUNDARIES.
OUTLOOK...HIGH PRESSURE ALOFT WILL LIMIT CONVECTION SUNDAY NIGHT
THROUGH TUESDAY BUT A FEW STORMS MAY STILL DEVELOP LATE IN THE DAY
NEAR BOUNDARIES. CHANCES INCREASE A BIT TOWARD MID WEEK AS A FRONTAL
SYSTEM FROM THE NW STALLS OVER THE REGION.
&&
.MARINE...
SHORTWAVE ENERGY FROM THE TN VALLEY ACROSS TO THE NC COASTAL PLAIN
IS CROSSING A LEE TROUGH AXIS THIS AFTN AND RESULTING IN
SHOWERS/STORMS FIRING UP OVER SCNTRL VA AND INLAND NE NC. THIS
WILL BECOME A LINE OF STORMS THAT CROSSES THE WATERS FROM
CURRITUCK LIGHT TO AT LEAST CAPE CHARLES LIGHT THROUGH THIS
EVENING. THERE ARE ADDITIONAL SHOWERS THAT COULD HAVE EMBEDDED
THUNDER NORTH OF CAPE CHARLES LIGHT TO FENWICK ISLAND...SO
MARINERS SHOULD PAY CLOSE ATTENTION TO THE POTENTIAL FOR RAPIDLY
CHANGING CONDITIONS THIS EVENING. SHORTWAVE ENERGY MOVES OFF THE
COAST LATER TONIGHT AND THUNDERSTORM ACTIVITY WILL WANE. ONSHORE
E-SE WINDS AOB 15KT AHEAD OF THUNDERSTORMS WILL VEER TO THE W
BEHIND THE LINE OF SHOWERS/STORMS. SPEEDS WILL REMAIN AOB 15KT.
WAVES/SEAS AVERAGE 1-2FT...EXCEPT IN/NEAR THUNDERSTORMS.
SUNDAY STARTS OFF SUNNY TO MOSTLY SUNNY DESPITE THE LEE TROUGH
LINGERING NEAR THE COAST. ISOLATED AFTN/EVENING STORMS MAY BE
POSSIBLE NEAR THIS BOUNDARY...PRIMARILY SOUTH OF CAPE HENRY.
OTHERWISE CONDITIONS WILL BE QUIET BUT HOT ON THE WATER DURING THE
AFTN (HEAT INDICES AROUND 90-95 DEGREES). S-SW WINDS AOB 15KT
WILL PERSIST SUNDAY THROUGH MONDAY UNTIL A WEAK COLD FRONT DROPS
THROUGH THE REGION MONDAY NIGHT AND SETTLES ACROSS NE NC TUESDAY
THROUGH THE REST OF THE WORK WEEK. THIS WILL RESULT IN A WIND
SHIFT TO N LATE MONDAY NIGHT/EARLY TUESDAY...BUT NO LOW-LEVEL
SURGE IS EXPECTED AT THIS TIME. A SERIES OF WEAK SHORTWAVES WILL
CROSS THE REGION IN W-NW FLOW ALOFT WEDNESDAY THROUGH THURSDAY AND
TRIGGER AFTN/EVENING SHOWERS AND STORMS EACH DAY. WINDS VARY FROM
N-SE AOB 15KT. SEAS WILL REMAIN 2-3FT WITH WAVES 1-2 FT.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...HEAT ADVISORY FROM NOON TO 8 PM EDT SUNDAY FOR NCZ012-013.
VA...HEAT ADVISORY FROM NOON TO 8 PM EDT SUNDAY FOR VAZ048-060>062-
064>069-075>090-092-093-509>524.
MARINE...NONE.
&&
SYNOPSIS...ALB/MPR
NEAR TERM...ALB/MPR
SHORT TERM...ALB/MPR
LONG TERM...BMD
AVIATION...LSA
MARINE...BMDHazardous weather outlook, Jul 18, 2:35 PM EST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
335 PM EDT SAT JUL 18 2015
NCZ014>017-030>032-VAZ095>098-525-191945-
GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
HAMPTON/POQUOSON-
335 PM EDT SAT JUL 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...SOUTH HAMPTON ROADS
VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
HEAT INDEX VALUES BETWEEN 100 TO 104 DEGREES SUNDAY...AND AROUND
105 DEGREES MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ012-013-VAZ048-060>062-064>069-075>090-092-093-509>524-191945-
NORTHAMPTON NC-HERTFORD-FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-
CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND-
RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT-WESTERN LOUISA-
EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-WESTERN CHESTERFIELD-
EASTERN CHESTERFIELD-WESTERN HENRICO-EASTERN HENRICO-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-
335 PM EDT SAT JUL 18 2015
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA
OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
HEAT INDEX VALUES AROUND 105 DEGREES ARE EXPECTED SUNDAY AND
MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ025-NCZ102-191945-
MARYLAND BEACHES-OUTER BANKS CURRITUCK-
335 PM EDT SAT JUL 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
HEAT INDEX VALUES BETWEEN 95 TO 100 DEGREES ARE EXPECTED
SUNDAY...AND AROUND 100 DEGREES MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ021>024-VAZ099-100-191945-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-ACCOMACK-
NORTHAMPTON VA-
335 PM EDT SAT JUL 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
HEAT INDEX VALUES BETWEEN 100 TO 104 DEGREES SUNDAY AND MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 18, 6:16 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
716 PM EDT SAT JUL 18 2015
VAZ099-100-182330-
NORTHAMPTON-ACCOMACK-
716 PM EDT SAT JUL 18 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHAMPTON AND
SOUTHWESTERN ACCOMACK COUNTIES...
AT 715 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR NASSAWADOX TO NEAR BAY VIEW TO 7 MILES SOUTHEAST
OF CHERITON...AND MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
EXMORE...NASSAWADOX...CHERITON...WILLIS WHARF...EASTVILLE...
SIMPKINS...WARDTOWN...FRANKTOWN...OYSTER...BIRDSNEST...MACHIPONGO AND
JAMESVILLE.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3737 7572 3749 7572 3748 7581 3747 7581
3732 7576 3731 7577 3734 7577 3738 7582
3733 7578 3740 7585 3740 7586 3729 7580
3728 7601 3758 7593 3750 7570 3748 7571
3751 7564
TIME...MOT...LOC 2315Z 300DEG 9KT 3752 7594 3728 7591 3720 7590
DEROSASpecial weather statement, Jul 18, 6:31 PM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
731 PM EDT SAT JUL 18 2015
VAZ099-100-190030-
NORTHAMPTON-ACCOMACK-
731 PM EDT SAT JUL 18 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHAMPTON AND
SOUTHWESTERN ACCOMACK COUNTIES...
AT 730 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 10 MILES NORTHWEST OF EXMORE TO 14 MILES NORTH OF
VIRGINIA BEACH...AND MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
EXMORE...ONANCOCK...ONLEY...NASSAWADOX...WILLIS WHARF...MELFA...
EASTVILLE...WACHAPREAGUE...PAINTER...KELLER...SIMPKINS...WARDTOWN...
CAPEVILLE...FRANKTOWN...HARBORTON...TOWNSEND...PUNGOTEAGUE...
LOCUSTVILLE...MACHIPONGO AND JAMESVILLE.
STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3756 7563 3757 7559 3748 7567 3755 7573
3754 7573 3752 7575 3746 7566 3737 7572
3749 7572 3748 7581 3747 7581 3733 7575
3734 7575 3736 7573 3734 7573 3709 7597
3757 7594 3774 7576 3766 7559
TIME...MOT...LOC 2330Z 322DEG 10KT 3761 7598 3705 7596
DEROSALocal storm report, Jul 18, 6:39 PM EST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WAKEFIELD VA
739 PM EDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM MARINE TSTM WIND 4 N CHESAPEAKE BEACH 36.97N 76.11W
07/18/2015 M46 MPH ANZ634 VA OTHER FEDERAL
FIRST ISLAND CHES BAY BRIDGE TUNNEL
0550 PM TSTM WND GST LYNNHAVEN 36.84N 76.06W
07/18/2015 E60 MPH CITY OF VIRGINIA B VA PUBLIC
VIRGINIA PLOT OFFICE ON SHORE DR LYNNHAVEN
0555 PM FUNNEL CLOUD LITTLE CREEK 36.92N 76.19W
07/18/2015 CITY OF VIRGINIA B VA NWS EMPLOYEE
0559 PM MARINE TSTM WIND 1 N LYNNHAVEN SHORES 36.92N 76.08W
07/18/2015 M50 MPH ANZ634 VA MESONET
0600 PM HAIL LYNNHAVEN 36.84N 76.06W
07/18/2015 E1.00 INCH CITY OF VIRGINIA B VA AMATEUR RADIO
UP TO QUARTER SIZE HAIL FROM LYNNHAVEN INLET
0600 PM HAIL LYNNHAVEN 36.84N 76.06W
07/18/2015 M1.00 INCH CITY OF VIRGINIA B VA PUBLIC
VIRGINIA PILOT OFFICE LYNNHAVEN...HAIL FOR 15 MINUTES
TOWARD END OF STORM UP TO SIZE OF QUARTERS
0610 PM MARINE TSTM WIND 7 SW FISHERMANS ISLAND 37.04N 76.08W
07/18/2015 M41 MPH ANZ632 VA OTHER FEDERAL
0630 PM FLASH FLOOD BEECHWOOD 36.90N 76.14W
07/18/2015 CITY OF VIRGINIA B VA 911 CALL CENTER
OFFICER STRANDED IN HIGH WATER AT SHORE DR AND PLEASURE
HOUSE
&&
EVENT NUMBER AKQ1501118 AKQ1501122 AKQ1501116 AKQ1501117 AKQ1501120
AKQ1501123 AKQ1501119 AKQ1501121
DEROSASpecial weather statement, Jul 18, 6:44 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
744 PM EDT SAT JUL 18 2015
VAZ084>086-090-520-523>525-190030-
MIDDLESEX-JAMES CITY-GLOUCESTER-YORK-YORK-NEWPORT
NEWS-HAMPTON/POQUOSON-HAMPTON/POQUOSON-GLOUCESTER-MATHEWS-EASTERN
KING AND QUEEN-MATHEWS-
744 PM EDT SAT JUL 18 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MIDDLESEX...JAMES
CITY...GLOUCESTER...YORK...MATHEWS...AND EASTERN KING AND QUEEN
COUNTIES...AND THE CITIES OF NEWPORT NEWS...HAMPTON...AND POQUOSON...
AT 743 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 11 MILES NORTHWEST OF NASSAWADOX TO NEAR BAVON TO NEAR
GROVE...AND MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NEWPORT NEWS...HAMPTON...WILLIAMSBURG...MATHEWS...GLOUCESTER
COURTHOUSE...LANGLEY AFB...SEAFORD...QUEENS LAKE...CHRISTOPHER
NEWPORT UNIVERSITY...HAMPTON UNIVERSITY...PATRICK HENRY FIELD...
VIRGINIA INSTITUTE FOR MARINE SCIENCES...GLOUCESTER POINT...
NORTHAMPTON...BAVON...FORT EUSTIS...GROVE...MOBJACK...CARVER GARDENS
AND FORT MONROE.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3731 7628 3733 7629 3738 7640 3727 7638
3726 7649 3737 7666 3720 7641 3723 7639
3722 7639 3715 7641 3713 7629 3700 7630
3700 7631 3703 7630 3696 7642 3713 7663
3755 7677 3748 7641 3753 7630
TIME...MOT...LOC 2343Z 321DEG 20KT 3757 7602 3727 7633 3728 7659
DEROSASpecial weather statement, Jul 18, 7:15 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
815 PM EDT SAT JUL 18 2015
VAZ082>084-086-090-518-520-523-190115-
JAMES CITY-GLOUCESTER-NEW KENT-YORK-CHARLES CITY-JAMES
CITY-GLOUCESTER-CHARLES CITY-EASTERN KING WILLIAM-EASTERN KING AND
QUEEN-MATHEWS-
815 PM EDT SAT JUL 18 2015
... A LINE OF STRONG THUNDERSTORMS WILL AFFECT JAMES
CITY...GLOUCESTER...NEW KENT...CHARLES CITY...EASTERN KING AND
QUEEN...AND MATHEWS COUNTIES...
AT 814 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM ROXBURY TO NEAR SHACKLEFORDS...AND MOVING SOUTHEAST AT
10 MPH.
WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NEW KENT...WILLIAMSBURG...GLOUCESTER COURTHOUSE...WEST POINT...
COLLEGE OF WILLIAM AND MARY...QUEENS LAKE...TOANO...NORGE...
TALLEYSVILLE...GLOUCESTER POINT...RUTHVILLE...PROVIDENCE FORGE...
BARHAMSVILLE...KINGS POINT...YORK TERRACE...SHACKLEFORDS...RUSTIC...
LITTLE PLYMOUTH...HOLDCROFT AND HAYES.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3738 7640 3734 7642 3729 7655 3731 7656
3738 7664 3737 7666 3735 7666 3729 7660
3729 7658 3728 7658 3721 7679 3723 7682
3722 7692 3724 7695 3753 7719 3768 7681
3737 7637 3735 7637
TIME...MOT...LOC 0014Z 312DEG 8KT 3747 7714 3750 7668
DEROSASpecial weather statement, Jul 18, 7:20 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
820 PM EDT SAT JUL 18 2015
NCZ012-VAZ065-066-079-087-190115-
NORTHAMPTON-BRUNSWICK-MECKLENBURG-LUNENBURG-GREENSVILLE-
820 PM EDT SAT JUL 18 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
NORTHAMPTON...CITY OF EMPORIA...BRUNSWICK...SOUTHEASTERN LUNENBURG...
SOUTHEASTERN MECKLENBURG AND SOUTHWESTERN GREENSVILLE COUNTIES...
AT 819 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM DUNDAS TO NEAR BRODNAX TO NEAR LA CROSSE...AND MOVING
SOUTHEAST AT 25 MPH.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
1 TO 2 INCHES RAINFALL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
BRODNAX AROUND 825 PM EDT.
ALBERTA AROUND 835 PM EDT.
EBONY AROUND 840 PM EDT.
BRUNSWICK AROUND 845 PM EDT.
LAWRENCEVILLE AROUND 850 PM EDT.
GASBURG AROUND 855 PM EDT.
BARLEY AND RADIUM AROUND 910 PM EDT.
ROANOKE RAPIDS...EMPORIA AND GASTON AROUND 915 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE EDGERTON...ANTE...
BOWENS CORNER...BACONS FORK...SLATES CORNER...TRIPLET...FORKSVILLE...
WHITE PLAINS...MEREDITHVILLE AND VULTARE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3678 7811 3695 7805 3674 7752 3645 7759
3644 7760 3645 7763 3648 7765 3649 7773
3648 7775 3650 7782 3650 7787 3651 7789
3651 7790 3654 7790 3654 7815 3663 7826
TIME...MOT...LOC 0019Z 307DEG 24KT 3689 7802 3675 7806 3666 7815
BROWNFlood, King William
- When
- July 18, 8:00 PM EST to 9:00 PM EST
- Where
- King William County, 0.69 mi N of West Pt
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 37.540, -76.800
A car floated a short distance due to high water in the town of West Point.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Ohio, July 18 to 19, 20153 deaths · 3 injured · $3.0 million · 7 events
- Excessive Heat in Texas, July 18 to 19, 20152 deaths · 2 events
- Flash Flooding and Lightning Strike in California, July 18 to 20, 20151 death · 10 events
- Tornadoes and Damaging Winds in Wisconsin, July 18, 2015$239,000 · EF1 · 8 events
- Damaging Winds and Lightning Strike in North Carolina, July 18, 2015$500,000 · 50 kt wind · 3 events
- Flash Flood and Flood in Kentucky, July 18 to 19, 2015$475,000 · 2 events
- Tornado and Damaging Winds in Wisconsin, July 18, 2015$110,000 · EF1 · 6 events
- Damaging Winds in South Carolina, July 18, 2015$200,000 · 60 kt wind · 7 events
- Flash Flooding in West Virginia, July 18, 2015$190,000 · 3 events
- Flash Flooding and Damaging Wind in Arizona, July 18, 2015$150,000 · 65 kt wind · 3 events
- Hail and Damaging Winds in Nebraska, July 18, 2015$66,000 · 1.75 in hail · 18 events
- Flash Flood in Arizona, July 18, 2015$140,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 596906.